MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS INFINITY LS 90CM - US; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK AXS INFINITY LS 90CM - US; CATHETER, PERCUTANEOUS
Model Number GEN-10800-90
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection indicated that the catheter shaft was noted to be kinked at 9cm from the distal end.Functional inspection unable to perform as only a partial device was returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was prepared as per the dfu, continuous flush was maintained for the duration of the procedure, and the catheter kinked in the turn where the common carotid artery (cca) originated from the aortic arch.It was reported to be a challenging turn from the arch to the left cca.Analysis of the returned device revealed the catheter shaft was kinked at 9cm from the distal end, confirming the reported event.The proximal section of the catheter had been separated and was not returned.Based on the investigation and information provided, it is likely that the catheter kinked while gaining access into the left cca due to the challenging turn and during withdrawal the catheter was further damaged and fractured.An assignable cause of procedural factors will be assigned to the catheter shaft kinked/bent as well as the catheter shaft broken/fractured during use since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.This is 2nd of 2 reports.
 
Event or Problem Description
Initially the complaint was reported for the subject catheter shaft being kinked/bent.Analysis of the returned device found that the catheter shaft broken/fractured.There were no clinical consequences to the patient reported as a result of this event.

Brand Name
AXS INFINITY LS 90CM - US
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11189869
Report Number3008881809-2021-00035
Device Sequence Number3556933
Product Code DQY
UDI-Device Identifier07613327298260
UDI-Public07613327298260
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Model NumberGEN-10800-90
Device Catalogue NumberGEN-10800-90
Device Lot Number22151907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2020
Initial Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1